MAUDE Adverse Event Report: STRYKER GMBH FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø9X320MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø9X320MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23330932S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 06/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported, orif was performed on (b)(6) 2023 and the t2 alpha gt nail was implanted in the right femur of the patient.On (b)(6) 2024, the nail breakage was confirmed.The doctor's opinion is that the nail was broken because the load may have been applied on the nail due to the pseudarthrosis.The revision surgery will be performed on (b)(6) 2024.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other was provided.A device inspection was not possible since the affected device was not returned and no other evidence was provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.Manufacturing and inspection records confirmed the item had been released in accordance with specs.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In the case presented a 43-year-old male patient (no data given) had been treated with above nail on (b)(6) 2023, due to an unknown fracture of the femur.Allegedly on (b)(6) 2024, nail breakage was determined and subsequently revised on alleged (b)(6) 2024.Further information, like medical records, were not provided.The implant had broken after approx.15 months.As neither implant nor medical records were provided for investigation a real root cause could not be determined.With available information a product deficiency was not verified.If further information becomes available, we reserve the rights to re-open the investigation and to re-assess the root cause assessment.

Brand Name
FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø9X320MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19652778
Report Number0009610622-2024-00336
Device Sequence Number6596448
Product Code HSB
UDI-Device Identifier07613327286489
UDI-Public(01)07613327286489(11)220419(17)320331(10)K020CFE
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number23330932S
Device Lot NumberK020CFE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown